Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
unforgiven2

RetinaA and scar

Recommended Posts

i was wondering whether other vitamin A derivatives (tazorac, differin..) cause scarring like retinaA does or not. unlike most people retinaA has done wonders for my acne but i see more scars now sad.gif

Link to post
Share on other sites
Guest ObiWontonKenoli

so probably after applying the retina/tazorac etc, the acne subsided, and we assume the scars that were already there before (but was masked by the acne) were due to the medication not to the acne itself.. :-k

Link to post
Share on other sites

Vitamin A derivatives whether taken internally or externally can cause scarring in some individuals.

so probably after applying the retina/tazorac etc, the acne subsided, and we assume the scars that were already there before (but was masked by the acne) were due to the medication not to the acne itself..
Link to post
Share on other sites

i disagree, i think that vitamin A derived acne treatments can definitely increase the risk of scarring. Accutane is one example, also retin A has caused scarring for people also.

Link to post
Share on other sites
Guest ObiWontonKenoli

I didn't say anything about people making it up, I was just giving out a probable input, but now when people say it increases scarring, how sensitive is the skin are we talking about?

Like if I just finish a bath and rub my face using a towel, would it scar it?

How about doing a face with apricot scrub?

Link to post
Share on other sites

My advice is for you to research the side effects, and determine whether or not it's a risk you are willing to take. If you think it will scar you, then perhaps you shouldn't risk using it.

Link to post
Share on other sites

Rupert:

I agree with you about Accutane causing scarring in some cases. It's well known that it makes the skin more fragile. I'm concerned about your statement about how vitamin A derivatives applied externally can cause scarring. I'm not disputing that, but I've had good luck with Retin-A before my catastrophic TCA peel over 3 years ago. After that unfortunate event, Retin A hasn't seemed to help near as much, but it definitely hasn't caused me any further scarring, yet.

Other than anecdotal evidence, do you specifically know of any scientific studies that have found topically applied vitamin A derivatives to cause scarring in some individuals? I would be interested in reading any info you can forward me.

Thanks!

Link to post
Share on other sites
Guest Scorpioness
Rupert:

I agree with you about Accutane causing scarring in some cases.  It's well known that it makes the skin more fragile. I'm concerned about your statement about how vitamin A derivatives applied externally can cause scarring.  I'm not disputing that, but I've had good luck with Retin-A before my catastrophic TCA peel over 3 years ago.  After that unfortunate event, Retin A hasn't seemed to help near as much, but it definitely hasn't caused me any further scarring, yet.

Other than anecdotal evidence, do you specifically know of any scientific studies that have found topically applied vitamin A derivatives to cause scarring in some individuals? I would be interested in reading any info you can forward me.

Thanks!

Link to post
Share on other sites

Thanks for the reply, Rupert. I am getting to be a little leary of Retin-A, from several people claiming scarring. It may be like playing roulette.

-------------------------------------------------------------

Scorpion Vixen:

In 2000, I had an 11% Accupeel, which is equivalent to a 35% TCA liquid peel, and is supposedly safer. I had nothing but negative results from it. Abnormal skin texture, huge pores, existing acne scars more prominent, several small raised burn scars, bright red skin, broken capillaries, inability to tan, and increased sun sensitivity, to name several side effects.

It's been almost 4 years, and my skin has recovered maybe 30-40%? I would still be very ruddy if it wasn't for the godsend of a laser called Aura. My skin tone looks almost normal, again, thanks to Aura.

I've been left with orange peel texture and huge pores and more noticable acne scars thanks to TCA. I don't know if I'll ever be able to tan on my face again, either, yet. I shudder whenever I read that someone is getting a TCA peel, because of what happened to me. Some people have good luck, but don't forget there are horror stories such as mine, too.

Anyone else have any TCA horror stories?

Link to post
Share on other sites

thanks for the replies. this is what bugs me the most. that plastic surgeon who wrote the acne cure book mentions retina A as a scar treatment while i personally feel its bringing out scars in my face. i just wanted to see whether i am alone on this and now i realize many other people feel retina A could have scarring affects like its big daddy accutane.

Link to post
Share on other sites

Personally, I think the Retin-a I was on a few months ago ( I used it for a year) and the Tazorac that I am currently using, have helped my scars. My face ALWAYS looks worse in the morning if I don't use my Taz the night before. I think that the scars that I have I would have had anyway due to the cystic acne that I had that I know longer have thanks to these two drugs. I know if I didn't use them, I would con't. to scar from the acne, not the drugs. Also, I know a girl who was on Accutane and she has beautiful skin, not a scar in sight. I really think it depends on the person.

Link to post
Share on other sites

amen to SickofThis. i am coming the the conclusion that when it comes to scarring it all varies like hell. my father had severe cystic acne and now there are no scars to be seen what so ever. my acne is moderate, medium nodulars here and there and maybe 2-3 cystic a year but my face is full of scars.

Link to post
Share on other sites

For me, Retin-A has never created any idented or pitted scars, but it has a tendency to cause persistent redness, in unsightly patches, on my skin. When you inspect it closely, you can see that it's caused by many many enlarged blood vessels underneath your skin. It can last anywhere from several days to sometimes months after an application.

I've asked my dermatologist and she told me that it's common among people who've used the drug regularly for a long time. I've been using it on-and-off for about 4 years.

Right now I'm dealing with two red scars that I suspect were created by an application of Retin-A about a month ago. Even with repeated chemical peels (both Glycolic and TCA) they simply would not go away, and I've given up. I'm only hoping they would fade away on their own soon.

If anyone has experienced similar problems with Retin-A and knows of a solution(s), I'd really appreciate it if you can share it with us.

Link to post
Share on other sites

I have used retin-A and the scarring that resulted during its use was probably from picking at the drying blemishes. The retin A caused a lot of drying, and I have a bad habit of picking at the flaking skin.

I do think that recent spot treating with retin-A has been somewhat helpful. My dermatologist told me that it is proven to remodel collagen. I was using Kinerase and ran out, I have been spot treating some scars for the last week or so with retin-A micro, and I believe that I am having some success. I have not had any of the horrible breakouts that I had before for using regular tretinoin all over my face.

Link to post
Share on other sites

I never scared from Retin-a because I never apply it directly to my skin. I always coat my skin with Vitamin E 400IU. THe Vitamen E you ingest. I brake it open with a pin and squeeze it onto my skin then apply the retin-A.

I now use Retin-A Micro.

Link to post
Share on other sites

It soaks into my skin way better by using a very thin Fild of the D-ALpha E.

I know it works because for one it gets rid of my acne and two, My fine lines are gone!!

WHat makes you think it will not work that way?

Link to post
Share on other sites

well, i assume vitamin E would created a barrier making it much harder for retina to penetrate, especially cuz vit E is a lipid. but if it works for u congrat.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×